English  |  正體中文  |  简体中文  |  Items with full text/Total items : 55184/89457 (62%)
Visitors : 10677726      Online Users : 65
RC Version 7.0 © Powered By DSPACE, MIT. Enhanced by NTU Library & TKU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    Please use this identifier to cite or link to this item: http://tkuir.lib.tku.edu.tw:8080/dspace/handle/987654321/41295


    Title: A random version of shepp's urn scheme
    Authors: Chen, Robert W.;Zame, Alan;林千代;Lin, Chien-tai;吳秀芬;Wu, Hsiu-fen
    Contributors: 淡江大學數學學系
    Keywords: urn scheme;optimal drawing policy;random coin tossing process;stopping time;the “k” in the hole policy
    Date: 2005-06
    Issue Date: 2010-01-28 07:12:59 (UTC+8)
    Publisher: Philadelphia: Society for Industrial and Applied Mathematics (SIAM)
    Abstract: In this paper, we consider the following random version of Shepp’s urn scheme: A
    player is given an urn with n balls. p of these balls have value +1 and n − p have value −1. The player is allowed to draw balls randomly, without replacement, until he or she wants to stop. The player knows n, the total number of balls, but knows only that p, the number of balls of value +1, is a number selected randomly from the set {0,1,2,...,n}. The player wishes to maximize the expected value of the sum of the balls drawn. We first derive the player’s optimal drawing policy and an algorithm to compute the player’s expected value at the stopping time when he or she uses the optimal drawing policy. Since the optimal drawing policy is rather intricate and the computation of the player’s optimal expected value is quite cumbersome, we present a very simple drawing policy, which is asymptotically optimal. We also show that this random urn scheme is equivalent to a random coin tossing problem.
    Relation: Siam Journal on Discrete Mathematics 19(1), pp.149-164
    DOI: 10.1137/S0895480102418099
    Appears in Collections:[Graduate Institute & Department of Mathematics] Journal Article

    Files in This Item:

    File Description SizeFormat
    0895-4801_19(1)p149-164.pdf196KbAdobe PDF733View/Open
    index.html0KbHTML1View/Open

    All items in 機構典藏 are protected by copyright, with all rights reserved.


    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library & TKU Library IR teams. Copyright ©   - Feedback